Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 487, NWS Atlanta, GA

July 23, 2008Heard County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2008, 9:13 PM EDT for Heard County, Troup County, Georgia. It was in force for 22 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2008, 9:13 PM EDT (01:13 UTC)
Expired
Jul 23, 2008, 9:35 PM EDT
In force
22 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Heard County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:20 PM EDTHAIL 0.88Glenn, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
1542 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 240114
SVRFFC
GAC149-285-240200-
/O.NEW.KFFC.SV.W.0487.080724T0113Z-080724T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
913 PM EDT WED JUL 23 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HEARD COUNTY IN WEST CENTRAL GEORGIA
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1000 PM EDT

* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR GLENN...
  MOVING SOUTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA
  GRANGE.

IF ON OR NEAR WEST POINT LAKE GET OUT OF THE WATER
IMMEDIATELY AND MOVE TO SAFE SHELTER INDOORS OR INSIDE A VEHICLE.
REMEMBER...LIGHTNING CAN STRIKE AS FAR AS 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE
WATER IN A THUNDERSTORM

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3308 8488 3288 8510 3297 8520 3324 8524
TIME...MOT...LOC 0113Z 313DEG 9KT 3314 8521

$$
1 follow-up statement
000 
WWUS52 KFFC 240135
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
934 PM EDT WED JUL 23 2008

GAC149-285-240144-
/O.CAN.KFFC.SV.W.0487.000000T0000Z-080724T0200Z/
TROUP GA-HEARD GA-
934 PM EDT WED JUL 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HEARD AND TROUP
COUNTIES IS CANCELLED...

AT 933 PM EDT RADAR SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF 
LA GRANGE MOVING SOUTHEAST AT 10 MPH.

THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3308 8488 3288 8510 3297 8520 3324 8524
TIME...MOT...LOC 0134Z 325DEG 13KT 3308 8516

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:04 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 23, 8:04 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
804 PM EDT WED JUL 23 2008

.UPDATE...
MADE A QUICK UPDATE TO LOWER POPS ACROSS EXTREME NORTH. LATEST SURFACE
ANALYSIS SHOWS FRONT ENTERING NORTH GEORGIA...WITH DRIER AIR
KNOCKING ON THE DOORSTEP...NOTED BY DEWPOINTS IN THE 50S OVER
TENNESSEE. THUS...SHOULD NOT SEE ANY ADDITIONAL CONVECTIVE
DEVELOPMENT ACROSS THAT AREA THIS EVENING. LEFT CHANCE POPS
ELSEWHERE. NO CHANGES MADE TO TEMPERATURES.

&&

.PREV DISCUSSION... /ISSUED 530 PM EDT WED JUL 23 2008/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
FRONTAL BOUNDARY EVIDENT ON VISIBLE SATELLITE THIS AFTERNOON
ACROSS TENNESSEE. SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP
ALONG FRONT...AS WELL AS ACROSS PORTIONS OF CENTRAL GEORGIA IN
ASSOCIATION WITH LEFTOVER OUTFLOW BOUNDARY FROM CONVECTION ON
TUESDAY. OVERALL...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY
RELATIVE TO TUESDAY...DUE TO CLOUD COVER KEEPING THE LOWER LEVELS
OF THE ATMOSPHERE RELATIVELY COOL AND STABLE. STILL EXPECT CHANCES
FOR SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS ALL OF NORTH AND
CENTRAL GEORGIA LATE THIS AFTERNOON INTO THE EVENING AS FRONT
APPROACHES. HIGHEST POPS WILL BE ACROSS CENTRAL GEORGIA WHERE
BETTER INSTABILITY AND SURFACE TROUGH ARE IN PLACE. THREAT FOR
SEVERE THUNDERSTORMS APPEARS LESS THIS EVENING RELATIVE TO TUESDAY
AS FREEZING LEVEL HAS RISEN SLIGHTLY AND ATMOSPHERE IS MORE
SATURATED...WITH LESS POTENTIAL FOR DOWNBURSTS.

NAM/GFS HAVE DIFFERENT SCENARIOS FOR WHAT THE FRONTAL BOUNDARY
WILL DO ONCE IT ARRIVES IN GEORGIA. NAM PUSHES THE FRONT THROUGH
THE STATE ALL THE WAY THROUGH GEORGIA AND INTO FLORIDA...WHILE
THE GFS STALLS THE BOUNDARY ACROSS CENTRAL GEORGIA...CONTINUING
CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THURSDAY AND EVEN
POSSIBLY FRIDAY. LEANED HEAVILY TOWARDS THE GFS SOLUTION AS
CHANCES OF A FRONT MAKING IT ALL THE WAY TO FLORIDA IN LATE JULY
ARE LOW. ON FRIDAY THE GFS DEVELOPS A SIGNIFICANT AREA OF
CONVECTION...POSSIBLY AN MCS...ACROSS THE TENNESSEE RIVER VALLEY
AND RAPIDLY PUSHES THE SYSTEM INTO ALABAMA AND WEST GEORGIA FRIDAY
EVENING. NAM SHOWS A SIMILAR SYSTEM...HOWEVER MUCH FARTHER
NORTH...AND WITH A MORE EASTERLY TRAJECTORY ACROSS THE OHIO RIVER
VALLEY. LEANED TOWARDS NAM SOLUTION IN THIS CASE AS THAT IS A MORE
FAVORED AREA FOR SUCH SYSTEMS. HOWEVER DID SHOW SOME INCREASE IN
POPS ACROSS WEST GEORGIA FRIDAY AFTERNOON AS A COMPROMISE BETWEEN
THE TWO SOLUTIONS. GENERALLY STAYED CLOSE TO MOS ON TEMPERATURES.
SOME DRIER AIR MAY WORK INTO NORTH GEORGIA TONIGHT WITH COOLER
TEMPERATURES THAN HAVE BEEN SEEN THERE IN SEVERAL DAYS. TEMPERATURES
SHOULD QUICKLY WARM TO THE 90S ON THURSDAY...PARTICULARLY ACROSS
NORTH GEORGIA WHERE H8 TEMPERATURES APPROACH +20 DEGREES C.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
NO SIGNIFICANT CHANGE OF PATTERN APPEARS LIKELY THROUGH THE
EXTENDED PERIOD. UPPER RIDGE REMAINS ANCHORED ACROSS THE SOUTH
CENTRAL PART OF THE UNITED STATES...EVENTUALLY GETTING PUSHED
FARTHER WEST...ACROSS THE DESERT SOUTHWEST EARLY NEXT WEEK. THIS
SCENARIO WILL KEEP GEORGIA IN NORTHWEST FLOW THROUGH THE EXTENDED
PERIOD WITH CHANCES FOR PRECIP EVERY DAY AS DISTURBANCES RIDE THE
NORTHWEST FLOW ALONG THE PERIPHERY OF THE UPPER-RIDGE. THIS
PATTERN SHOULD KEEP TEMPERATURES IN THE EXTENDED NEAR SEASONAL
AVERAGES.

FIRE WEATHER...
FRONTAL BOUNDARY APPROACHING NORTH AND CENTRAL GEORGIA
TONIGHT...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. FRONT
FRONT SHOULD STALL SOMEWHERE ACROSS CENTRAL GEORGIA ON
THURSDAY...RESULTING IN CONTINUED CHANCES FOR SHOWERS AND
THUNDERSTORMS ACROSS CENTRAL GEORGIA...WITH DRIER CONDITIONS
ACROSS THE NORTHERN PORTION OF THE STATE.

AVIATION...
THUNDERSTORMS SLOW TO DEVELOP SO FAR THIS AFTERNOON. COVERAGE
ISOLATED AT BEST. HOWEVER...WITH FRONT/TROUGH IN THE AREA...EXPECT
TO SEE AT LEAST SCATTERED ACTIVITY ACROSS THE AREA THROUGH THE
EVENING. AT THIS POINT...LEANING TOWARD GOING WITH VCTS ALL TAF
SITES UNTIL AROUND 02Z/04Z. HOWEVER...DO HAVE SOME CONCERN THAT
COULD SEE ISOLATED SHOWERS CONTINUE PASS MIDNIGHT WITH FRONT/TROUGH
IN THE AREA. OUTSIDE OF T-STORM AREAS...VFR CONDITIONS SHOULD
PREVAIL OVERNIGHT AND INTO THURSDAY. HAZE/PATCHY FOG MAY RESTRICT
VSBYS 3 TO 5 MILES LATE TONIGHT/EARLY THURSDAY. ISOLATED TO
SCATTERED T-STORMS AGAIN THURSDAY AFTERNOON...ESPECIALLY
ACROSS CENTRAL GEORGIA. PLAN TO GO WITH VCTS FOR NOW. WINDS A HARD
CALL WITH BOUNDARY(S) IN THE AREA. WILL GENERALLY VARY FROM WEST TO
NORTHWEST OVERNIGHT...THEN NORTHWEST TO NORTH THURSDAY.

049

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  94  67  92  68 /  30  10   5  20  10
ATLANTA         68  90  71  90  70 /  30  10   5  20  20
BLAIRSVILLE     62  88  61  88  64 /  10  10  10  20  20
CARTERSVILLE    63  91  62  89  67 /  20  10  10  20  20
COLUMBUS        71  91  73  92  73 /  40  30  20  30  20
GAINESVILLE     66  89  66  88  69 /  30  10   5  20  20
MACON           70  91  69  94  71 /  40  30  20  20  10
ROME            65  93  67  92  69 /  10  10  10  30  20
PEACHTREE CITY  64  91  65  90  67 /  30  10   5  20  20
VIDALIA         71  92  69  92  70 /  40  30  20  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MSR
Hazardous weather outlook, Jul 23, 8:30 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
830 PM EDT WED JUL 23 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
830 PM EDT WED JUL 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE EVENING.

.SYNOPSIS...
A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT SLOWLY
SOUTHWARD ACROSS THE STATE OVERNIGHT.

.PRIMARY HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO
CONTINUE ACROSS NORTH AND CENTRAL GEORGIA...ESPECIALLY DURING THE
EVENING AS A WEAK FRONTAL BOUNDARY CONTINUES TO DRIFT SOUTH ACROSS
THE STATE. A FEW OF THE THUNDERSTORMS MAY BE STRONG. HOWEVER...AS WE
LOSE THE HEAT OF THE DAY...INSTABILITIES WILL WEAKEN WITH STORMS
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...PRIMARILY
DURING THE AFTERNOONS AND EVENINGS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE NIGHT.

In the hours before

Special weather statement, Jul 23, 7:38 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
738 PM EDT WED JUL 23 2008

GAZ074-076-240015-
738 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WASHINGTON AND JEFFERSON COUNTIES UNTIL 815 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM STELLAVILLE TO TENNILLE...MOVING SOUTHEAST
AT 11 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WASHINGTON AND JEFFERSON COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TENNILLE...
SANDERSVILLE...STELLAVILLE...RIDDLEVILLE...DAVISBORO...WADLEY...
LOUISVILLE...AND BARTOW.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 23, 7:49 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT WED JUL 23 2008

GAZ031-240015-
749 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL
AND 50 MPH WINDS IN PAULDING COUNTY UNTIL 815 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF NEW HOPE...MOVING
SOUTH-SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
PAULDING COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE NEW HOPE...DALLAS AND HIRAM.
Special weather statement, Jul 23, 8:00 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
800 PM EDT WED JUL 23 2008

GAZ030-041-240030-
800 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL
AND 45 MPH WINDS IN HARALSON AND POLK COUNTIES UNTIL 830 PM EDT...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF FELTON...MOVING
SOUTH-SOUTHEAST AT 13 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
HARALSON AND POLK COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FELTON AND BUCHANAN.
Special weather statement, Jul 23, 8:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT WED JUL 23 2008

GAZ074-076-085-086-240045-
813 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON COUNTIES UNTIL 845 PM
EDT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DAVISBORO...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH AS IT MOVES
ACROSS PORTIONS OF JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON
COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE RIDDLEVILLE...HARRISON...DAVISBORO...BARTOW...
BLUNDALE...WADLEY...SUMMERTOWN AND KITE.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 23, 8:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT WED JUL 23 2008

GAZ031-032-043-240045-
815 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
EASTERB DOUGLAS...SOUTHEASTERN PAULDING AND SOUTHWESTERN COBB
COUNTIES UNTIL 845 PM EDT...

AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HIRAM...MOVING SOUTH-SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DOUGLAS...PAULDING AND COBB COUNTIES THROUGH 845 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIRAM...POWDER SPRINGS...
AUSTELL...LITHIA SPRINGS...DOUGLASVILLE AND SWEETWATER CREEK STATE
PARK.
Special weather statement, Jul 23, 9:05 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
905 PM EDT WED JUL 23 2008

GAZ052-066-240130-
905 PM EDT WED JUL 23 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
TROUP AND HEARD COUNTIES UNTIL 930 PM EDT...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENN...MOVING EAST AT 8 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH AS IT MOVES
ACROSS PORTIONS OF TROUP AND HEARD COUNTIES THROUGH 930 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WARESVILLE...
TEXAS...GLENN...LONG CANE...HARRISONVILLE...ABBOTTSFORD AND
LA GRANGE.

BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.